Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 177, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 28, 2015, 1:19 PM CST for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Nov 30, 2015, 3:00 AM CST. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2015, 1:19 PM CST (19:19 UTC)
- In effect from
- Nov 30, 2015, 3:00 AM CST
- Expired
- Dec 6, 2015, 3:00 AM CST
- In force
- 6 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Greene County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Hardin (HARI2).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 31 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
726
WGUS43 KLSX 281919
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CST SAT NOV 28 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Illinois and Missouri...
Illinois River at Hardin affecting Calhoun...Greene and Jersey
Counties
Mississippi River at Grafton affecting Jersey and St. Charles
Counties
.This flood warning is a result of recent heavy rain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-291919-
/O.NEW.KLSX.FL.W.0177.151130T0900Z-151206T0900Z/
/HARI2.1.ER.151130T0900Z.151202T0000Z.151205T0900Z.NO/
119 PM CST SAT NOV 28 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Illinois River at Hardin
* from late Sunday night to Saturday December 5th.
* At 12:30 PM Saturday the stage was 22.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Due to backwater from the Mississippi River, the stage will crest
near 25.7 feet Tuesday evening. The river will fall below flood stage
by next Saturday morning.
* Impact: At 25.0 feet...Flood Stage. Lowland flooding of
unprotected agricultural land begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
Illinois River
Hardin 25.0 22.09 23.3 25.1 25.6 25.7 25.7
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
ILC083-MOC183-291918-
/O.NEW.KLSX.FL.W.0178.151130T0600Z-151205T0000Z/
/GRFI2.1.ER.151130T0600Z.151201T1200Z.151204T0000Z.NO/
119 PM CST SAT NOV 28 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Mississippi River at Grafton
* from late Sunday night to Thursday evening.
* At 12:30 PM Saturday the stage was 16.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Monday
morning and crest near 18.5 feet by Tuesday morning.
The river will fall below flood stage by Thursday evening.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
* Impact: At 16.2 feet...For navigational purposes through Alton Lock
and Dam control, the Corps will not allow the river to exceed this
level, if at all possible. Above this level, water inundates land
not owned by the USACE.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
Mississippi River
Grafton 18.0 16.50 17.5 18.1 18.5 18.3 18.2
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$5 follow-up statements
775
WGUS83 KLSX 290410
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CST SAT NOV 28 2015
...The Flood Warning continues for the following rivers in Illinois..
Illinois River at Hardin affecting Calhoun...Greene and Jersey
Counties
.This Flood Warning is a result of 1 inch of rainfall the
past 24 hours and up to a tenth of an inch of rainfall forecast
in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-300410-
/O.CON.KLSX.FL.W.0177.151130T0900Z-151206T0900Z/
/HARI2.1.ER.151130T0900Z.151202T0000Z.151205T0900Z.NO/
1010 PM CST SAT NOV 28 2015
The Flood Warning continues for
the Illinois River at Hardin
* from late Sunday night to Sunday December 06.
* At 9:30 PM Saturday the stage was 22.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Monday morning
and continue to rise to near 25.7 feet by Tuesday evening. The
river will fall below flood stage by Saturday morning.
* Impact: At 25.0 feet...Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* Impact: At 18.2 feet...At and below this height, barge traffic will
need to consider lowering tonnage to avoid grounding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
Illinois River
Hardin 25.0 22.35 23.1 25.1 25.6 25.7 25.7
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$668
WGUS83 KLSX 291709
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 AM CST SUN NOV 29 2015
...The flood warning continues for the following river in Illinois...
Illinois River at Hardin
.This Flood Warning is a result of around 2 inches of precipitation
at the end of last week and around 0.25 inches forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-301708-
/O.EXT.KLSX.FL.W.0177.151130T1800Z-151206T1800Z/
/HARI2.1.ER.151130T1800Z.151203T0000Z.151205T1800Z.NO/
1108 AM CST SUN NOV 29 2015
The Flood Warning continues for
the Illinois River at Hardin
* from Monday afternoon until Sunday December 6th.
* At 10:30 AM Sunday the stage was 22.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage Monday, crest near
25.8 feet Thursday and fall below flood stage Saturday.
* Impact: At 25.0 feet...Flood Stage. Lowland flooding of unprotected
agricultural land begins.
* Impact: At 18.2 feet...At and below this height, barge traffic will
need to consider lowering tonnage to avoid grounding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/30 12/01 12/02 12/03 12/04
Illinois River
Hardin 25.0 22.87 24.5 25.6 25.7 25.8 25.7
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054 3903 9062
$$932
WGUS83 KLSX 301723
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 AM CST MON NOV 30 2015
...The flood warning continues for the following river in Illinois...
Illinois River at Hardin
.This Flood Warning is a result of a wet holiday weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-011723-
/O.EXT.KLSX.FL.W.0177.151202T0900Z-151205T1800Z/
/HARI2.1.ER.151202T0900Z.151203T0600Z.151204T1800Z.NO/
1123 AM CST MON NOV 30 2015
The Flood Warning continues for
the Illinois River at Hardin
* from Tuesday night to Saturday morning.
* At 11 AM Monday the stage was 23.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.3 feet Thursday morning and
fall below flood stage Friday afternoon.
* Impact: At 25.0 feet...Flood Stage. Lowland flooding of
unprotected agricultural land begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/01 12/02 12/03 12/04 12/05
Illinois River
Hardin 25.0 23.76 24.4 25.1 25.3 25.1 24.6
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054 3903 9062
$$759
WGUS83 KLSX 010338
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 PM CST MON NOV 30 2015
...The flood warning continues for the following river in Illinois...
Illinois River at
...Hardin
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-020338-
/O.EXT.KLSX.FL.W.0177.151202T1200Z-151205T1800Z/
/HARI2.1.ER.151202T1200Z.151203T0000Z.151204T1800Z.NO/
938 PM CST MON NOV 30 2015
The Flood Warning continues for
the Illinois River at Hardin.
* At 9PM Monday the stage was 24.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The water level will rise to near 25.2 feet by Wednesday evening.
The river will fall below flood stage by Friday early afternoon.
* Impact: At 25.0 feet...Flood Stage. Lowland flooding of
unprotected agricultural land begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/01 12/02 12/03 12/04 12/05
Illinois River
Hardin 25.0 24.02 24.3 25.0 25.2 25.1 24.7
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$313
WGUS83 KLSX 011748
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CST TUE DEC 1 2015
...The flood warning is cancelled for the following river in Illinois...
Illinois River at Hardin
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC013-061-083-011818-
/O.CAN.KLSX.FL.W.0177.000000T0000Z-151205T1800Z/
/HARI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1148 AM CST TUE DEC 1 2015
The Flood Warning is cancelled for
the Illinois River at Hardin.
* At 11:30 AM Tuesday the stage was 24.2 feet.
* Flood stage is 25.0 feet.
* The river is now forecast to crest below flood stage near 24.5 feet
Thursday morning.
* Impact: At 25.0 feet...Flood Stage. Lowland flooding of
unprotected agricultural land begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/02 12/03 12/04 12/05 12/06
Illinois River
Hardin 25.0 24.17 24.4 24.5 24.4 24.2 24.2
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054 3903 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 28, 11:06 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Nov 28, 11:06 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1106 AM CST SAT NOV 28 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 323 AM CST Sat Nov 28 2015 Rain has diminished early this morning, but will see it increase in coverage once again, mainly for areas along and south of a Steelville MO to Salem IL line as next upper level shortwave slides east northeast along frontal boundary that is stalled just south of forecast area. With the heaviest rainfall amounts over our far southern 3 counties will trim back the flood watch to only Reynolds, Iron and Madison in MO that will remain in effect until 18z today. This area could see up to an additional inch of rainfall today. Will see lesser amounts the further north you go. Temperatures early this morning will flirt with the freezing mark in northeast Missouri, but expect dry conditions. As for high temperatures, with cloudy conditions and north winds, highs will only be in the upper 30s to mid 40s today. Byrd .LONG TERM: (Tonight through Friday) Issued at 323 AM CST Sat Nov 28 2015 Rain chances will lessen once again tonight through Sunday before upper level low and shortwave lifts northeastward towards forecast area Sunday night. With lows tonight and Sunday night near freezing in the north, could briefly see some light freezing rain in the far north during the hours right around sunrise, but do not expect any ice accumulation. Upper level system will help to develop surface low over west central Missouri on Monday, strengthening and lifting northeast into Iowa by Monday night, so will see another round of rain, with best chances along and north of I70. The QPF expected with this round will be around a quarter of an inch or less. Rain to taper off by Tuesday. Currently extended models are indicating a dry period from Tuesday through next Friday as upper level ridging builds in. Near normal temperatures expected through midweek, before warming up a bit above normal for the last half of the work week. Byrd && .AVIATION: (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1031 AM CST Sat Nov 28 2015 Surface ridge centered over northwest IA will move eastward. Nearly stationary front extends from southeastern AR northeast into southern OH. Will see low level cloud ceilings rise this afternoon, especially in UIN. UIN should improve into the VFR catagory this afternoon as drier air filters in from the north. The taf sites further south should see improvement into the MVFR catagory, at least to just above 1000 feet. Will keep MVFR cigs tonight and Sunday morning at COU and the St Louis metro area. The GFS MOS looks too optimistic in its ceiling height forecast tonight and Sunday morning. Any rain should remain south of the taf sites this afternoon. Could not rule out patchy drizzle tonight, but will leave the tafs dry for now. The n-nely surface wind will become more due nely Sunday morning. Specifics for KSTL: The 800 foot ceiling should rise to near 1500 feet by late afternoon. The ceiling may lower slightly again late tonight, but will likely remain just above 1000 feet. May finally see improvement into the VFR catagory Sunday afternoon. Most of the rain should remain south of STL, although could not rule out a few sprinkles or a period of drizzle. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 28, 6:04 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 604 AM CST SAT NOV 28 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 604 AM CST SAT NOV 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF 2 INCHES OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. GLASS
In the hours before
Local storm report, Nov 28, 7:35 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CST SAT NOV 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM FLOOD ELLINGTON 37.24N 90.97W
11/28/2015 REYNOLDS MO LAW ENFORCEMENT
ROUTE F IS CLOSED WEST OF ELLINGTON DUE TO FLOODING OF
A LOW WATER CROSSING ON LOGAN CREEK
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 11:01 PM CST | River Flood Warning | LSX | Pike | 8 days |
| Nov 27, 11:01 PM CST | River Flood Warning | LSX | Calhoun | 9 days |
| Nov 28, 11:03 AM CST | River Flood Warning | LSX | Adams | 4 days |
| Nov 28, 11:03 AM CST | River Flood Warning | LSX | Adams | 4 days |
| Nov 28, 11:03 AM CST | River Flood Warning | LSX | Pike | 7 days |
| Nov 28, 11:03 AM CST | River Flood Warning | LSX | Pike | 61 hr |
| Nov 28, 11:03 AM CST | River Flood Warning | LSX | Calhoun | 7 days |
| Nov 28, 11:03 AM CST | River Flood Warning | LSX | Jackson, Randolph | 8 days |
| Nov 28, 1:19 PM CST | River Flood Warning | LSX | Jersey | 8 days |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.